Just left Hospital from withdraw off morphine

Discussion in 'Fibromyalgia Main Forum' started by Starla, Mar 21, 2003.

  1. Starla

    Starla New Member

    My DR is an idiot. He never told me what to expect or what he was going to do. He just said 1-2 weeks in the hospital to get off morphine. It had too many side effects working on me.

    I checked myself out today after a week, because he lowered my dose and had me completely off by the 3rd day but he did not ever replace it with anything.

    I was in absolute misery and pain. Going insane. No ibuprofen, aspirin, script meds or anything. He just gave me a nerve medication and an antihistamine and a headache pill. How did he think you can take someone from large amounts of morphine for pain to -0-, zero, nada, none???
    Did he think my pain would magically dissappear?

    To top it off he said that Fibromyalgia is a catch all phrase and not a disease at all. He would admit he did not know what was causing my pain, and that he would only treat me for symptoms, not FM. Then he said he didn't like Chiropractors. He was who put me on the morphine is the only reason I went in under him to get off of it.

    He did not even tell me what to expect to experience. ANYBODY out there that has been through morphine withdrawals?? Please give me advice!!!!!

    I am so miserable.
    Starla
  2. Mikie

    Mikie Moderator

    I am so sorry you were put through this. Was this guy a pain specialist? I suggest you find a good pain specialist. No one should have to go through this.

    Love, Mikie
  3. catgal

    catgal New Member

    Oh Starla....I feel so bad for you having to go through this in such a miserable fashion. Are you still going through withdrawals? If so, how in the world are you dealing with it?

    I've gone through withdrawals, and they were a living hell. Most miserable experiences I ever had.

    My heart goes out to you. Please get to a Pain Specialist ASAP, and ask them to help you. Then, get you a lawyer and sue that SOB who got you addicted in the first place, and then was negligent about helping you to withdraw.

    In the meantime, I've heard that the vitamin/herb Kava Kava helps with withdrawals along with Calm Forte. You can get these at any health store or Wal-Mart. And also benedryl which should help you sleep.

    Let us know if we can help. I really feel for you My Dear. Take care and let us know how you are doing. Hope you are feeling better soon, Carol....
  4. starstella

    starstella New Member

    i was hospitalized once to withdraw from the barbituate in fioricet that i took for constant headaches.
    it was a miserable experience. cold turkey. just like you, was not given a description of what to expect. i was sent home with prozac and klonopin prescriptions, and told to give myself intermuscular injections of some experimental drug (not a pain reliver)in thighs or butt if i got a bad headache. i did not do well with this routine, fianlly stopped going. realized afterwards that his whole protocol was very likely research for his next article in a medical journal. when I went to him I thought he was an "expert" and threfore thustworhy. He was a jerk.
    sometime after that expeience i began to have other body pains, and essentially, have been on some type of pain med (mostly ultram) because the bottom line was i was having chronic pain. hopefully you can get to a pain specialist. The one i went to is a physiatrist, who did a thorough work up to determine the cause of my pain. it took a few years of getting to that point, because of course, the attitute was that the pain was all in my head.
    I know what you are going through. Hopefully your life allows you to do things nice for yourself. Try to exercise...like walking....if you can..it will get some of your endorphins going for natural pain relief and help you sleep. Hopefully you can sleep a lot.....benadryl is a good over the counter sleep aid.....so that your body (and mind) has a chance to regroup.
    are you new doctor shopping?
  5. Lendi

    Lendi New Member

    What a miserable experience you have just went through. My heart goes out to you. I hope you find a new Dr. soon, one with a little compassion. I'm sorry that I don't have any constructive advice. But, I did want you to know that I'm thinking about you and praying for quick recovery from this mess. Hugs, Lendi